MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that on (b)(6) 2023 a perceval plus size m valve was implanted in a patient.Sizing was performed according to ifu, sizer s was tried at first stage but both sides were passing through the annulus so sizer m was checked and was assessed to be adequate (transparent side passing through the annulus; white side seating over the annulus).After closing the aorta, tee was performed and paravalvular leakage (pvl) was found.Based on the medical judgement provided, the reason for the pvl seemed to be that the valve displaced from the original position.As a consequence, perceval valve was explanted and an attempt to implant a tavi transapically was performed but failed, since the tavi valve displaced as well.Ultimately, a perimount size 21 from edwards was implanted after performing root enlargement.No further information is available at this time.
 
Additional Manufacturer Narrative
The manufacturer is following up with the site to retrieve further information regarding this event and the device involved.A follow up report will be provided upon receipt of any further information.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval plus heart valve and stent, model#: pvf-m, s/n#: (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model#: pvf-m) perceval plus heart valve at the time of manufacture and release.The device was returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The collapsing procedure was performed with the returned valve and a demo accessory kit and it was completed with no issue.During the simulation of the valve deployment, in silicon aortic roots #21 and #23, no problems were encountered during the ballooning phase.The sealing at the annulus level was guaranteed and the valve remained fixed within the annulus.Water was inserted in the aortic roots from the outflow side, no paravalvular leaks were observed during both the simulations, considering the static conditions of the test.The water level remained stable under the leaflets free edge.Based on the performed analyses, the cause of the reported event should be traced to non device related factors.The root cause of the observed pvl could be reasonably related to the mispositioning of the perceval valve reported by the implanting surgeon which possibly occurred due to difficult patient anatomy.Should further information be received in the future, the manufacturer will submit a new follow up report.
 
Event or Problem Description
The manufacturer was informed that on (b)(6) 2023 a 53 years old patient underwent isolated avr with perceval plus size m valve through a minimally invasive approach.Reportedly, the patient had a bicuspid stenotic native valve with a very long coronary distance and very oval geometry of the annulus.Sizing was performed according to ifu, sizers was tried at first stage but both sides were passing through the annulus so sizer m was checked and was assessed to be adequate (transparent side passing through the annulus; white side seating over the annulus).Difficulties in positioning were encountered since the aorta was very tight.After closing the aorta tee was performed and paravalvular leakage (pvl) was found.Based on the medical judgement provided, the reason for the pvl seemed to be that the valve displaced from the original position.As a consequence, perceval valve was explanted and an attempt to implant a sapien 3 transcatheter aortic valve transapically was performed but failed, since they experienced the same issue.Ultimately, a perimount size 21 from edwards was implanted after performing root enlargement.Due to the reported complications surgical approach was converted from mini to full sternotomy and 3 hours of cross-clamp and by pass time were added to the procedure.The surgeon who performed the implantation had an experience of 15 perceval implants, but a very experienced surgeon took over during the operation.Reportedly, the patient's conditions deteriorated and the patient left the or with ecmo support.The manufacturer was informed that ultimately the patient passed away the day after the surgery.No pre-operative echo images were shared with the manufacturer since it was referred that the quality of the images was poor.Tee intra-procedure images were not shared as well with the manufacturer.
 
Additional Manufacturer Narrative
Updated fileds: b4, b5, g3, g6, h2, h10.Corrected fields: b2, h6.Conclusions will remain the same.
 
Event or Problem Description
The manufacturer was informed that on (b)(6) 2023 a 53 years old patient underwent isolated avr with perceval plus size m valve through a minimally invasive approach.Reportedly, the patient had a bicuspid stenotic native valve and an overall complex aortic anatomy.Sizing was performed according to ifu, sizer s was tried at first stage but both sides were passing through the annulus so sizer m was checked and was assessed to be adequate (transparent side passing through the annulus; white side seating over the annulus).Difficulties in positioning were encountered since the aorta was very tight.After closing the aorta tee was performed and paravalvular leackage (pvl) was found.Based on the medical judgement provided, the reason for the pvl seemed to be that the valve displaced from the original position.As a consequence, perceval valve was explanted and an attempt to implant a sapien 3 transcatheter aortic valve was performed but failed, since they experienced the same issue.Ultimately, a perimount size 21 from edwards was implanted after performing root enlargement.Due to the reported complications surgical approach was converted from upper-mini sternotomy to full sternotomy and 3 hours of cross-clamp and by pass time were added to the procedure.Reportedly, the patient's conditions deteriorated and the patient left the or with ecmo support.The manufacturer was informed that ultimately the patient passed away the day after the surgery.No pre-operative echo images were shared with the manufacturer since it was referred that the quality of the images was poor.Tee intra-procedure images were not shared as well with the manufacturer.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key16686407
Report Number3004478276-2023-00135
Device Sequence Number15277132
Product Code LWR
UDI-Device Identifier00896208000801
UDI-Public(01)00896208000801(240)PVF-M(17)261014
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer04/11/2023
05/26/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/11/2023
06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexFemale
Patient Weight55 KG